Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 213, NWS State College, PA

August 12, 2021Clearfield County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 12, 2021, 6:25 PM EDT for Clearfield County, Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2021, 6:25 PM EDT (22:25 UTC)
Expired
Aug 12, 2021, 7:30 PM EDT
In force
65 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Clearfield County, PA

The radar

The State College radar (KCCX), 20 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 7:23 PM EDTTSTM WND DMG1 W Keewaydin, PATREE ACROSS ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 1:11 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

820 
WUUS51 KCTP 122225
SVRCTP
PAC033-122330-
/O.NEW.KCTP.SV.W.0213.210812T2225Z-210812T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
625 PM EDT Thu Aug 12 2021

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Central Clearfield County in central Pennsylvania...

* Until 730 PM EDT.

* At 625 PM EDT, a severe thunderstorm was located over S.B. Elliot
  State Park, moving east at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Clearfield, Philipsburg, Woodland, Curwensville, Hyde, Osceola
  Mills, Plymptonville, Chester Hill, Karthaus, Jeffries, Lecontes
  Mills, S.B. Elliot State Park, Morrisdale, West Decatur, Grassflat,
  Kylertown, Wallaceton and Clearfield-Lawrence Airport.

For those driving on Interstate 80, this includes areas between the
Dubois Route 255 and Snow Shoe exits, specifically from mile markers
106 to 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in State College PA.

Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4115 7861 4114 7805 4111 7809 4112 7811
      4106 7809 4105 7806 4103 7808 4101 7806
      4099 7809 4096 7808 4094 7812 4096 7817
      4095 7816 4091 7822 4088 7823 4085 7827
      4102 7867
TIME...MOT...LOC 2225Z 279DEG 19KT 4110 7856 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Banghoff
2 follow-up statements
690 
WWUS51 KCTP 122255
SVSCTP

Severe Weather Statement
National Weather Service State College PA
655 PM EDT Thu Aug 12 2021

PAC033-122330-
/O.CON.KCTP.SV.W.0213.000000T0000Z-210812T2330Z/
Clearfield PA-
655 PM EDT Thu Aug 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN CLEARFIELD COUNTY...

At 655 PM EDT, a severe thunderstorm was located over Lecontes Mills,
moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Philipsburg, Osceola Mills, Chester Hill, Karthaus, Lecontes Mills,
Jeffries, Morrisdale, West Decatur, Grassflat, Kylertown and
Wallaceton.

For those driving on Interstate 80, this includes areas between the
Woodland and Snow Shoe exits, specifically from mile markers 126 to
138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
State College PA.

Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 4090 7840 4099 7828 4115 7835 4114 7805
      4111 7809 4112 7811 4106 7809 4105 7806
      4103 7808 4101 7806 4099 7809 4096 7808
      4094 7812 4096 7817 4095 7816 4091 7822
      4088 7823 4085 7827
TIME...MOT...LOC 2255Z 267DEG 29KT 4110 7825 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Banghoff
917 
WWUS51 KCTP 122326
SVSCTP

Severe Weather Statement
National Weather Service State College PA
726 PM EDT Thu Aug 12 2021

PAC033-122335-
/O.EXP.KCTP.SV.W.0213.000000T0000Z-210812T2330Z/
Clearfield PA-
726 PM EDT Thu Aug 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLEARFIELD COUNTY
WILL EXPIRE AT 730 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty 
winds and heavy rain are still possible with the next round of 
thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central Pennsylvania.

Remember, a Severe Thunderstorm Warning still remains in effect for
most of Clearfield County for another round of damaging winds.

LAT...LON 4090 7840 4099 7828 4115 7835 4114 7805
      4111 7809 4112 7811 4106 7809 4105 7806
      4103 7808 4101 7806 4099 7809 4096 7808
      4094 7812 4096 7817 4095 7816 4091 7822
      4088 7823 4085 7827
TIME...MOT...LOC 2325Z 279DEG 19KT 4108 7805 

$$

Banghoff

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:01 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 12, 4:01 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service State College PA
401 PM EDT Thu Aug 12 2021

.SYNOPSIS...
Sweltering to dangerously hot conditions will last through
Friday. The hot and humid weather pattern will fuel rounds of
scattered strong to severe thunderstorms into this evening and
again Friday afternoon. Relief from the oppressive heat will
arrive over the weekend with more pleasant conditions expected
behind a cold front. A heavy rain threat is possible into the
middle of next week in association with Fred.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
Multiple rounds of non-severe convection associated with
remnants of an upstream nocturnal MCS have moved across the
northern tier of central PA this morning. This, in combination
with persistent low clouds, has limited insolation in the north
resulting in temperatures remaining in the 70s through late
morning. Thus brought down highs by about 5 degrees in the
northwest.

Although convection has been non-severe thus far, we do expect
an uptick in severe potential as we go through the afternoon. As
of 12pm severe storms were developing on the OH-PA border. A
considerable patch of stratocu ahead of them suggests at least
some minor stability/capping, as well as ample sfc moisture. Sfc
heating and some large scale ascent should work to weaken the
cap through the afternoon. Midlevel lapse rates are between 6.5
and 7 C/km, with the 12z PBZ sounding indicating the presence of
an EML between 3 and 5 km. As temperatures rise toward their
diurnal max, SBCAPE should increase to 2000-3000 J/kg. Thus we
think there is plenty of instability for these storms to tap
into and strengthen.

The PBZ sounding and many hires model solutions also suggest
ample DCAPE (1000-1400 J/kg) with a deep layer of dry air
between 1km and 5km AGL. Although shear is weak in the 2-6 km
layer, there is 20-30 kts of 0-3 km shear with up to 30 kt winds
at 3 km AGL. The combination of high DCAPE and moderate
midlevel flow suggest many storms that do develop a large core
of precip will be capable of producing damaging winds with
downburst winds being enhanced by midlevel momentum.

The line of storms near the PA/OH line at 12pm will likely enter
Clearfield county by 1PM and continue to progress SE from there.
Additional lines of storms, some severe, will likely develop
behind this line later in the afternoon and evening. Storms will
likely initiate near the Lake Erie lake breeze boundary and
along a thermal boundary extending from eastern OH to western
PA. Some hires models suggest storms could linger into the
first part of tonight ~03Z before coverage fades after midnight
into early Friday morning.

Max HX values up to 105+ F are forecast in the mid/lower
Susquehanna Valley. Blended guidance continues to indicate that
some spots in south central PA or perhaps northern MD will make
a run at hitting the century mark with fcst maxTs in the upper
90s near the I-81/78 corridor. Overnight low temperatures will
remain very warm to oppressively muggy especially in the major
urban centers/metro areas in the lower Susquehanna Valley.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/...
We were keen to issue a heat advisory and excessive heat
warning for Friday afternoon based on fcst max heat indices of
100-105F across much of the southeast half of the CWA.

A few strong to severe storms with locally damaging wind gusts
will be possible again Friday afternoon within a similar
convective environment (weak vertical shear/strong conditional
instability).

The main cold front is not progged to clear southern PA until
Saturday night, so a chance of t-storms will continue in this
area on Saturday. A 24hrMaxTChange of ~10 degrees is fcst to
start the weekend (mid 70s north to mid 80s southeast) which
will put a nice dent into the recent heat wave. Refreshingly
cool/drier (less humid) air will continue to be directly into
CPA via northerly flow finally setting up a very comfortable
Saturday night with minTs ranging from around 50F in the north
to the lower 60s in the southeast.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
High pressure builds overhead for the remainder of the weekend.
Sunday will be a gorgeous day with seasonable and below-
average high temperatures, low humidity, and mostly clear skies.
Enjoy it while it lasts as the nice conditions will not last
for long.

Temperatures next week will be relatively pleasant, as they will
stay mostly in the 70s and the lower 80s with persistent cloud
cover. However, dewpoints will be in the 60s and 70s,
contributing to very muggy conditions nearly all week long.
There is a chance for daily rain showers and thunderstorms next
week with a northward surge of moisture from the remnants of
Fred.

The Euro and the GFS have wildly different solutions on how they
handle the progression of the remnants of Fred next week. The
Euro brings Fred remnants straight to central PA, which could
contribute to enhanced rainfall for the mid/end of next week.
The GFS, however, does not bring Fred remnants to our CWA,
disintegrating Fred long before it gets close to PA. Regardless
of these different solutions, both models indicate a surge of
moisture coming in from the south. Expect muggy and wet
conditions with relatively mild temperatures next week.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
More thunderstorms are expected to develop across the airspace
this afternoon and into this evening, starting in the northwest
and moving southeast. Expect brief gusty winds with the stronger
storms.

Guidance suggested another round of low cigs is possible across
the NW mtns tonight, so have added this to the BFD TAF.
Otherwise, patchy fog is possible again tonight, especially in
areas that see rainfall today.

Outlook...

Fri-Sat...Scattered tsra impacts possible.

Sun...Dry conditions with mainly VFR conditions.

Mon...Scattered PM tsra impacts possible.

Tue...Widespread shra/tsra.

&&

.CLIMATE...
A daily record rainfall of 1.27 inches was set at Harrisburg
yesterday (8/11/21). This broke the previous record of 0.91
inches set in 2015.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 7 PM EDT this evening for PAZ028-
036-046-049>053-056>059-063>066.
Heat Advisory from noon to 7 PM EDT Friday for PAZ026>028-035-
036-046-049>053-056-058-063.
Excessive Heat Warning from noon to 7 PM EDT Friday for PAZ057-
059-064>066.
Heat Advisory until 7 PM EDT this evening for PAZ012-018-019-
025>027-034-035-037-041-042-045.

&&

SYNOPSIS...Steinbugl/Gartner
NEAR TERM...Steinbugl/Colbert
SHORT TERM...Steinbugl/Gartner
LONG TERM...Gutierrez
AVIATION...Gartner/Evanego
CLIMATE...Steinbugl
Hazardous weather outlook, Aug 12, 1:19 PM EDT, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
119 PM EDT Thu Aug 12 2021

PAZ064>066-131730-
Adams-York-Lancaster-
119 PM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

In addition to the excessive heat, a few strong to severe storms
with locally damaging wind gusts will be possible Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ028-036-046-049>053-056-058-063-131730-
Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Schuylkill-Cumberland-
119 PM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 431 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

In addition to the heat, a few strong to severe storms with locally
damaging wind gusts will be possible Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017-024-033-131730-
Clearfield-Cambria-Somerset-
119 PM EDT Thu Aug 12 2021

...SEVERE THUNDERSTORM WATCH 431 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe storms with locally damaging wind gusts will
be possible Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ018-019-025-034-045-131730-
Northern Centre-Southern Centre-Blair-Bedford-Southern Clinton-
119 PM EDT Thu Aug 12 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 431 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe storms with locally damaging wind gusts will
be possible this afternoon. Maximum heat index values will approach
100 degrees Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ026-027-035-131730-
Huntingdon-Mifflin-Fulton-
119 PM EDT Thu Aug 12 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 431 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

In addition to the heat, a few strong to severe storms with locally
damaging wind gusts will be possible Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ057-059-131730-
Dauphin-Lebanon-
119 PM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 431 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

In addition to the excessive heat, a few strong to severe storms
with locally damaging wind gusts will be possible Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ012-037-041-042-131730-
Northern Clinton-Tioga-Northern Lycoming-Sullivan-
119 PM EDT Thu Aug 12 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 431 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe storms with locally damaging wind gusts will
be possible Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-131730-
Warren-McKean-Potter-
119 PM EDT Thu Aug 12 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Severe thunderstorms with damaging wind gusts will be possible this
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe storms with locally damaging wind gusts will
be possible Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ010-011-131730-
Elk-Cameron-
119 PM EDT Thu Aug 12 2021

...SEVERE THUNDERSTORM WATCH 431 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe storms with locally damaging wind gusts will
be possible Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Aug 12, 2:50 PM EDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service State College PA
250 PM EDT Thu Aug 12 2021

PAZ046-049-051>053-121915-
Columbia PA-Southern Lycoming PA-Union PA-Northumberland PA-
Montour PA-
250 PM EDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of northwestern
Northumberland, Montour, southeastern Lycoming, Columbia and
northeastern Union Counties through 315 PM EDT...

At 249 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Huntington Mills to near Rohrsburg to near
New Columbia to near Elimsport. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bloomsburg, Berwick, Milton, Watsontown, Montgomery, Catawissa,
Mifflinville, Lightstreet, Almedia, New Columbia, Fernville,
Allenwood, Buckhorn, Jerseytown, Rupert, Rohrsburg, Iola, Mainville,
Eyers Grove and Elimsport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and north central Pennsylvania.

&&

LAT...LON 4095 7638 4103 7697 4117 7716 4119 7684
      4117 7651 4125 7632 4120 7632 4114 7628
      4113 7626 4114 7623 4103 7623 4097 7621
TIME...MOT...LOC 1849Z 287DEG 24KT 4120 7627 4109 7643 4105 7681 4111
7707

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Colbert
Special weather statement, Aug 12, 3:19 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service State College PA
319 PM EDT Thu Aug 12 2021

PAZ052-053-058-122000-
Columbia PA-Northumberland PA-Schuylkill PA-
319 PM EDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of northeastern
Schuylkill, east central Northumberland and southeastern Columbia
Counties through 400 PM EDT...

At 319 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beach Haven to near Numidia. Movement was
east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Berwick, Tamaqua, Mount Carmel, Shenandoah, Mahanoy City, Frackville,
Kulpmont, Ashland, Mcadoo, Elysburg, Catawissa, Girardville,
Hometown, Mifflinville, Tuscarora, Oneida, Grier City-Park Crest,
Altamont, Englewood and Delano.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Pennsylvania.

&&

LAT...LON 4071 7581 4077 7638 4083 7662 4091 7658
      4091 7657 4088 7655 4088 7652 4090 7653
      4111 7623 4103 7623 4095 7621 4090 7604
      4091 7600 4081 7589 4073 7576
TIME...MOT...LOC 1919Z 266DEG 33KT 4102 7616 4087 7645

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Colbert
Special weather statement, Aug 12, 5:27 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service State College PA
527 PM EDT Thu Aug 12 2021

PAZ037-122200-
Tioga PA-
527 PM EDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of central Tioga County
through 600 PM EDT...

At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wellsboro, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wellsboro and Arnot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central Pennsylvania.

&&

LAT...LON 4171 7744 4178 7744 4187 7711 4165 7712
TIME...MOT...LOC 2127Z 267DEG 17KT 4175 7738

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Banghoff
Local storm report, Aug 12, 6:05 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     1 N DUBOIS              41.13N 78.76W
08/12/2021                   CLEARFIELD         PA   911 CALL CENTER

            TREES AND WIRES DOWN.

&&

AW
Local storm report, Aug 12, 6:07 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
607 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND DMG     3 SSE DUSHORE           41.48N 76.38W
08/12/2021                   SULLIVAN           PA   TRAINED SPOTTER

            TREES DOWN AND GARAGE DOOR BLOWN IN. IMAGES
            SENT VIA FACEBOOK.

&&

AW
Local storm report, Aug 12, 6:12 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     2 NW DUBOIS             41.14N 78.78W
08/12/2021                   CLEARFIELD         PA   911 CALL CENTER

            TREE ON A VEHICLE.

&&

AW

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:33 AM EDTExcessive Heat WarningCTPAdams, Dauphin, Lancaster, Lebanon, York39 hr
Aug 12, 3:33 AM EDTHeat AdvisoryCTPColumbia, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 8 more39 hr
Aug 12, 12:38 PM EDTSpecial Weather StatementCTPTioga52 min
Aug 12, 12:51 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga54 min
Aug 12, 1:27 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan63 min
Aug 12, 1:43 PM EDTSevere Thunderstorm WarningCTPClearfield49 min
Aug 12, 1:47 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming58 min
Aug 12, 2:15 PM EDTSpecial Weather StatementCTPColumbia30 min
Aug 12, 2:25 PM EDTSpecial Weather StatementCTPLycoming20 min
Aug 12, 2:50 PM EDTSpecial Weather StatementCTPColumbia, Montour25 min
Aug 12, 3:19 PM EDTSpecial Weather StatementCTPSchuylkill41 min
Aug 12, 5:12 PM EDTSevere Thunderstorm WarningCTPWarren48 min
Aug 12, 5:27 PM EDTSpecial Weather StatementCTPTioga33 min
Aug 12, 5:46 PM EDTSevere Thunderstorm WarningCTPClearfield, Elk44 min
Aug 12, 6:25 PM EDTAreal Flood AdvisoryCTPClearfield, Elk2 hr
Aug 12, 7:07 PM EDTSevere Thunderstorm WarningCTPClearfield, Elk53 min
Aug 12, 7:33 PM EDTSpecial Weather StatementCTPBlair, Cambria27 min
Aug 12, 7:47 PM EDTSpecial Weather StatementCTPCentre28 min
Aug 12, 7:56 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield49 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.